Alert archive / Massachusetts / Special Marine Warnings in 2021

Special Marine Warning 2, NWS Boston/Norton, MA

May 26, 2021

NWS Boston/Norton, MA issued this special marine warning at May 26, 2021, 7:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 7:21 PM EDT (23:21 UTC)
Expired
May 26, 2021, 8:15 PM EDT
In force
54 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WHUS51 KBOX 262321
SMWBOX
ANZ230-250-251-270015-
/O.NEW.KBOX.MA.W.0002.210526T2321Z-210527T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Boston/Norton MA
721 PM EDT Wed May 26 2021

The National Weather Service in Boston/Norton has issued a

* Special Marine Warning for...
  Boston Harbor...
  Coastal waters east of Ipswich Bay and the Stellwagen Bank National
  Marine Sanctuary...
  Massachusetts Bay and Ipswich Bay...

* Until 815 PM EDT.

* At 721 PM EDT, strong thunderstorms were located along a line
  extending from 10 nm northwest of Newburyport to 26 nm west of Lynn
  to 36 nm west of Boston, moving east at 30 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Eastern Point Ma, Beverly Harbor, Mass Bay Buoy 44029, The Coastal
  Waters East Of Cape Ann, Sandy Bay, Ipswich Bay, Thatcher Island,
  Marblehead Neck, Essex Bay, Plum Island and The Mouth Of The
  Merrimack River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 4242 7031 4244 7097 4248 7090 4256 7093
      4255 7088 4261 7070 4263 7074 4261 7078
      4267 7081 4266 7087 4271 7085 4276 7089
      4277 7084 4281 7082 4279 7081 4286 7018
TIME...MOT...LOC 2321Z 270DEG 28KT 4289 7110 4262 7153 4244 7183 

HAIL...0.00IN
WIND...>34KTS

$$

BL
1 follow-up statement
146 
FZUS71 KBOX 262349
MWSBOX

Marine Weather Statement
National Weather Service Boston/Norton MA
749 PM EDT Wed May 26 2021

ANZ230-250-251-270015-
/O.CON.KBOX.MA.W.0002.000000T0000Z-210527T0015Z/
749 PM EDT Wed May 26 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...

For the following areas...
Boston Harbor...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
Massachusetts Bay and Ipswich Bay...

At 749 PM EDT, strong thunderstorms were located along a line
extending from Hampton to 15 nm northwest of Lynn to 24 nm west of
Boston, moving east at 30 knots.

HAZARD...Wind gusts 34 knots or greater.

SOURCE...Radar indicated.

IMPACT...Small craft could be damaged in briefly higher winds and 
         suddenly higher waves.

Locations impacted include...
Eastern Point Ma, Beverly Harbor, Mass Bay Buoy 44029, The Coastal
Waters East Of Cape Ann, Sandy Bay, Ipswich Bay, Thatcher Island,
Marblehead Neck, Essex Bay, Plum Island and The Mouth Of The
Merrimack River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 4242 7031 4244 7097 4248 7090 4256 7093
      4255 7088 4261 7070 4263 7074 4261 7078
      4267 7081 4266 7087 4271 7085 4276 7089
      4277 7084 4281 7082 4279 7081 4286 7018
TIME...MOT...LOC 2349Z 270DEG 28KT 4289 7082 4262 7125 4244 7155 

HAIL...0.00IN
WIND...>34KTS

$$

BL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at May 26, 4:53 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 26, 4:53 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
453 PM EDT Wed May 26 2021

.SYNOPSIS...
Scattered showers and thunderstorms are expected this evening
ahead of a cold front which will cross the region overnight. A
few of the storms in western Massachusetts and northern
Connecticut may produce damaging winds. Less humid weather
follows on Thursday. A cooler and more unsettled weather pattern
then looks to take hold for Friday into the Memorial Day
Weekend, with periods of rain and cooler than average
temperatures. Temperatures warm up again next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
400 PM Update:

Severe Thunderstorm Watch 208 now in effect until 11 PM Wed for
the remaining northern CT counties (Hartford, Tolland and
Windham), as well as Franklin, Hampden, Hampshire counties in
western MA, Worcester County in central MA, and Middlesex and
Essex Counties in MA. Have updated the forecast grids to include
enhanced wording for damaging winds and large hail where the
Watch is in effect.

Though the Watch is in effect for the stated counties, we still
think the best shot at seeing strong to severe thunderstorms is
mainly from Worcester County in MA/Windham County in CT
westward. This is where the greatest instability presently lies
(1500-2000 J/kg). In addition, current radar shows strongest
storms now mainly along and south of the I-90 in NY/NY State
Thruway. Do have to keep some tabs on activity just to the north
towards the NW Albany suburbs but it's this latter area that
will need to watch from southern NY into the Poconos, given
southwesterly storm motions. That said, we're still another hour
and half to 2 hrs from seeing this activity make in into our
western MA/CT zones. Damaging winds remain the primary risk in
any severe storm, but a limited potential for an isolated
tornado remains given curved low-level hodographs and higher 0-1
km SRH in the CT Valley in MA/CT. It would take a heck of an
updraft to get severe criteria-hail given the warm profiles.

Update from 210 PM follows:

Visible and Day Cloud Phase RGB indicates generally shallow
(non-glaciating) cumulus/TCu across the CT Valley into northern
Worcester County, with few if any Cu noted across central and
eastern MA into RI. Despite approximately 1000-1500 J/kg of
surface-based CAPE, pretty clear we're still under influence of
ridging aloft and a relative absence of stronger lower-level
convergence. More active strong/severe storms, generally linear
along a pre-frontal trough, are developing/evolving across
central NY thru central PA where mid-level height falls are
negative. Wouldn't discount a shower or storm prior to 3-5 PM,
but so we should remain mainly high and dry when we'll start to
see better 500-mb height falls aloft and storms now over NY/PA
move eastward into our western counties. Better wind
fields/higher effective bulk shear lies mainly to our north,
with 30-35 kt in Southern New England being on the fringe of
organized convection.

Still looks as though the area of focus for scattered
strong/severe lies mainly northwest of I-84 in CT northeast into
the I-495/I-93 in MA corridor between 4-9 PM. Locally damaging
wind gusts would be the primary severe-convective risk given a
preferred linear storm mode and strong downdraft CAPEs (progged
around 800-1000 J/kg per SPC Mesoanalysis). Warm profiles aloft
should limit hail potential. Also, there still is some low-
level curvature in RAP-based hodographs across the CT Valley
into central MA between 5-7 PM to the tune of 200 units of 0-1
km SRH; an isolated tornado can't be discounted especially where
cells can stay discrete instead of morphing into lines, but the
preferred linear storm mode and higher LCL heights should limit
this potential.

It is still an open question how far east any convective
potential may lie. Did note the RAP soundings were showing
rising dewpoints after 8 PM across most of eastern/southeast New
England and keeps CAPEs in the 1000 J/kg neighborhood. Do expect
weakening convection into eastern MA/RI late tonight but not
currently envisioning much of any severe potential here. -AL/JWD

Previous discussion follows:

130 PM Update:

Starting to see cumulus field developing across western MA near
higher terrain but satellite imagery indicates tops are fairly
low. Main activity is back across central NY ahead of pre-
frontal trough where line of potentially severe storms was
becoming more organized. This is area of greater instability and
effective shear and is getting added lift from approaching short
wave.

Timing brings this activity into western MA/CT no sooner than 5
PM given its more ENE movement. High-res guidance continues to
support greatest severe threat west of Worcester County in MA
and across northern CT, especially near Berkshires. Near storm
environment should feature moderate instability and decent
0-6km shear, favorable for bows or line segments capable of
producing wind damage. As usual mid level lapse rates aren't
all that impressive but often instability can help overcome
that. We do have some concern that best lift from short wave (as
well as mid level jet) will end up passing to our NW which could
limit overall severe threat.

Still can't rule out an isolated tornado, primarily in western
MA where parameters become most favorable around 00Z/8 PM for a
short time (0-500m SRH near 100, lowering LCLs to around 800m,
and sufficient 0-3km CAPE). Need to also watch locations near CT
River Valley where low-level backing of winds would locally lead
to enhanced SRH.

Activity is expected to weaken as it reaches RI and eastern MA,
due to loss of daytime heating and stabilizing SW flow. Models
do indicate leftover instability, enough so to support mention
of showers/embedded thunder, but we think any storms will be
elevated and not capable of producing gusty winds.

Meanwhile, low clouds/fog near Cape Cod and Islands will begin
to head inland this evening, probably getting as far inland as
NE CT, much of RI, and SE MA. Guidance shows potential for areas
of dense fog near Cape/Islands - but not widespread enough to
justify a Dense Fog Advisory at this time.

Any showers end overnight but clouds should linger most of the
night. Lows drop back into the 60s with dewpoints falling into
the 50s behind cold front.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
130 PM Update:

High pressure builds east from Great Lakes Thursday. Expect
clearing early in morning from west to east resulting in plenty
of sunshine. Highs reach 70s and lower 80s but lower humidity
with dewpoints in 40s and 50s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
1224 PM Update:

Due to the potential for severe weather later this afternoon,
the long-term forecast was completed early using the latest NBM,
the 12z/26th NAM and GFS and the older 00z/26th ECMWF/GEM.

Weather pattern turns more unsettled Friday into the Memorial
Day weekend, potentially into the Monday holiday as well.
Shortwave trough energy on Fri over the Great Lakes induces a
low pressure that strengthens to a sub-1000 mb sfc cyclone Fri
in the north- central Appalachians, which passes into the
coastal waters Fri nite into Sat. Expect a band of steady rains
Fri nite into early Sat with best chance south of the MA Route 2
corridor, along with an enhanced onshore ENE flow and cooler
than average temps. For the marine, could be potential for ENE
gale force gusts on the southern and southeastern waters, and
depending on how strong the onshore flow is. Potential for some
minor splashover can't be ruled out either for the east-facing
shores but fortunately astro tides are trending lower.

Remains generally dry but still fairly cloudy and unsettled
into Sat with stalled low and frontal boundary to our south,
but the next shortwave then looks to lift these features north
and northeast towards us again on Sunday and possibly Monday.
Differences in placement, strength and track of the surface
cyclone make for lowered confidence on impacts; but at least
looks more unsettled with potential periods of showers.

Early next week continues to offer a warm-up from the cooler
than average temperatures

Overall stuck fairly close to the NBM. Did opt to raise
winds/wind gusts up for Fri into Sat nites. Though max/mins were
kept close to NBM, may need to lower these in subsequent
forecasts, especially on the highs, into Fri nite into Sunday
with a cooler and unsettled pattern. 00z MEX guidance highs on
Sat could be some 15 degrees cooler than normal!

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

21Z TAF Update: Moderate Confidence. Uncertainty due to timing/
coverage of TS and inland extent of low clouds/fog near South
Coast, Cape Cod, and Islands.

IFR/LIFR expected to expand back toward South Coast and Cape Cod
this evening, possibly into more of RI and SE MA but thinking is
these lower conditions reach as far N as PVD and PYM and persist
through most of the night. Improvement to VFR expected around
sunrise.

Meanwhile scattered TSRA reach western MA/CT 21Z-01Z and may
produce G45KT and MVFR. Activity will weaken to scattered SHRA
with embedded TS once it reaches ORH/IJD and points east. MVFR
ceilings develop overnight but improve to VFR around daybreak.

VFR Thursday and Thursday night.

KBOS TAF...Moderate confidence. Main window for TS/TSRA is
00-03Z; continued to carry VCTS due to uncertainty.

KBDL TAF...Moderate confidence in TAF. Iso/Sct TSRA may begin as
soon as 22z but more likely in the 00z-02z period.

Outlook /Thursday Night through Monday/...

Friday: Mainly VFR, with areas MVFR possible. Chance RA.

Friday Night: Mainly MVFR, with areas IFR possible. Windy with
gusts up to 35 kt. RA.

Saturday: Mainly MVFR, with areas VFR possible. Windy with
gusts up to 35 kt. Slight chance RA.

Saturday Night: Mainly MVFR, with areas VFR possible. Windy
with areas of gusts up to 30 kt. Slight chance RA.

Sunday: Mainly MVFR, with areas VFR possible. Breezy. Chance
RA.

&&

.MARINE...
130 PM Update:

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Maintaining SCA for gusty SW winds and rough seas into tonight,
except into Thursday for outer waters as seas will take longer
to subside. Expecting thunderstorms to reach western New England
this evening but weaken into showers before reaching RI/MA
waters. Winds diminish later tonight and shift to NW around
sunrise. High pressure brings lighter W/NW winds and calmer seas
Thursday and Thursday night.

Outlook /Thursday Night through Monday/...

Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain.

Friday Night: Low risk for gale force winds with gusts up to
40 kt. Areas of seas approaching 5 ft. Rain.

Saturday: Low risk for gale force winds with gusts up to 35 kt.
Seas up to 5 ft. Chance of rain.

Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 9 ft. Chance of rain.

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Chance of rain.

&&

.TIDES/COASTAL FLOODING...
Current guidance suggests water levels will remain below minor flood
criteria. Higher astronomical tides will continue through the week,
and there is some concern for high tides Thursday night and
especially Friday night along the east coast that may touch minor
flood stage, especially given the winds are expected to be
northeasterly. Guidance from the Stevens Institute ensembles show
this possibility.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     ANZ230>235-251.
     Small Craft Advisory until 8 PM EDT this evening for ANZ236.
     Small Craft Advisory until 4 AM EDT Thursday for ANZ250.
     Small Craft Advisory until 11 AM EDT Thursday for ANZ254>256.

&&

SYNOPSIS...Loconto/JWD
NEAR TERM...Loconto/JWD
SHORT TERM...JWD
LONG TERM...Loconto
AVIATION...Loconto/JWD
MARINE...Loconto/JWD
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 26, 4:34 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Wed May 26 2021

CTZ002>004-MAZ002>012-014-026-272045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA-
434 PM EDT Wed May 26 2021

...SEVERE THUNDERSTORM WATCH 208 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-015>024-RIZ001>008-272045-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
434 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-272045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
434 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 26, 5:03 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
503 PM EDT Wed May 26 2021

MAZ002-008-262130-
Western Franklin MA-Western Hampshire MA-
503 PM EDT Wed May 26 2021

...LINE OF STRONG THUNDERSTORMS...

At 503 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wilmington to Monroe to near Cheshire.
Movement was east at 45 mph.

Wind gusts up to 50 mph will accompany these storms.

Locations impacted include...
Monroe, Buckland, Conway, Shelburne, Ashfield, Colrain, Charlemont,
Leyden, Heath, Plainfield, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4273 7260 4265 7259 4265 7263 4259 7265
      4257 7264 4255 7267 4253 7265 4251 7265
      4250 7267 4250 7298 4256 7298 4266 7295
      4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2102Z 269DEG 39KT 4291 7286 4270 7300 4255 7320

BL
Special weather statement, May 26, 5:30 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
530 PM EDT Wed May 26 2021

MAZ002>004-008-010-262215-
Western Franklin MA-Western Hampshire MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
530 PM EDT Wed May 26 2021

...LINE OF STRONG THUNDERSTORMS...

At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vernon to near Colrain to Buckland to near
Worthington. Movement was east at 35 mph.

Wind gusts up to 55 mph will accompany these storms.

Locations impacted include...
Amherst, Northampton, Greenfield, Orange, Deerfield, Belchertown,
Athol, Winchendon, Montague, Hadley, Sunderland, Hatfield,
Northfield, Williamsburg, Bernardston, Buckland, Conway, Shelburne,
Leverett and Erving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4252 7297 4261 7296 4269 7291 4274 7285
      4271 7206 4263 7212 4235 7241 4239 7301
TIME...MOT...LOC 2130Z 262DEG 31KT 4276 7256 4267 7269 4258 7280 4242
7299

BL
Local storm report, May 26, 6:12 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
612 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON EDEN TRAIL ROAD

0600 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON CROSS STREET

0602 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
05/26/2021                   HAMPSHIRE          MA   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON EMERSON GORHAM ROAD

&&

EVENT NUMBER BOX2102444
EVENT NUMBER BOX2102445
EVENT NUMBER BOX2102446

WS
Local storm report, May 26, 6:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
654 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON JONES ROAD

0639 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON AMHERST ROAD

&&

EVENT NUMBER BOX2102447
EVENT NUMBER BOX2102448

WS
Special weather statement, May 26, 7:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
715 PM EDT Wed May 26 2021

MAZ004>007-014-026-270000-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
715 PM EDT Wed May 26 2021

...LINE OF STRONG THUNDERSTORMS...

At 715 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Derry to Pepperell to near Princeton.
Movement was east at 45 mph.

Winds up to 50 mph will accompany these storms.

Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Malden, Medford, Revere, Peabody,
Methuen, Salem, Leominster, Fitchburg, Billerica, Beverly, Woburn,
Chelmsford, Andover, Lexington, Dracut and Tewksbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4287 7082 4281 7087 4281 7081 4270 7078
      4277 7082 4276 7083 4271 7083 4265 7077
      4269 7063 4265 7059 4257 7071 4254 7090
      4244 7098 4249 7196 4271 7163 4270 7129
      4274 7118 4281 7116 4281 7107 4289 7092
TIME...MOT...LOC 2309Z 266DEG 38KT 4288 7126 4269 7158 4248 7185

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:05 PM EDTSmall Craft AdvisoryBOX12 hr
May 26, 9:51 AM EDTSmall Craft AdvisoryBOX21 hr
May 26, 5:03 PM EDTSpecial Weather StatementBOXFranklin27 min
May 26, 5:30 PM EDTSpecial Weather StatementBOXFranklin45 min
May 26, 5:47 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester58 min
May 26, 6:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester62 min
May 26, 6:39 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester66 min
May 26, 7:05 PM EDTSevere Thunderstorm WarningBOXHampden55 min
May 26, 7:15 PM EDTSpecial Weather StatementBOXEssex, Middlesex45 min
May 26, 7:45 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester60 min
May 26, 7:40 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region65 min

Nearby

Special Marine Warnings in Massachusetts, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.